FDA Warns Consumers About Powdered Caffeine

Personal Injury Blog

Powdered Caffeine is Pure and and Concentrated

The Food & Drug Administration (FDA) issued a warning to consumers about the dangers of powdered caffeine. Available online in bulk bags, powdered caffeine is so pure that one teaspoon contains the equivalent of 25 cups of coffee.

Caffeine Can Be Toxic

Because the powder is so concentrated, household kitchen measuring devices are not accurate enough to regulate the amount being used. Even small amounts of pure caffeine powder can cause an accidental overdose. The FDA warning stems from a recent high school student who died from apparent caffeine overdose just days before his graduation.

Symptoms of Caffeine Overdose / Toxicity Can Include:

  • Rapid or Erratic Heartbeat
  • Seizures
  • Disorientation
  • Vomitting
  • Diarrhea
  • Death

Parents Need to Recognize Signs of Caffeine Toxicity

Because energy drinks and other caffeine supplements are so popular with teens and younger adults, parents are strongly advised to be aware of the signs of caffeine toxicity. The perceived benefits of caffeine lead people to try stronger and stronger concoctions for use when studying or participating in athletics.

What To Do

If you suspect that an individual or yourself have had too much caffeine, stop using it and seek medical care immediately. The best advice is just to stay away from the powders altogether.

Health Updates for Pennsylvania Residents

As Pennsylvania personal injury attorneys, we see too many PA residents harmed by no fault of their own. We strive to provide our neighbors with the information they need to avoid an injury before it happens by providing safety updates like this one. We have several other FDA Warnings and recalls listed on our Defective Medical Devices page, our Defective Products & Recalls page, and our Defective Drug Side Effects page, for your reference.

Categories: